Florida, 2002

Hail in Florida, July 2, 2002

July 2, 2002 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 2:30 PM EST, 1 hour earlier.

Area forecast discussion, Jul 2, 2:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT TUE JUL 2 2002

FORECAST CHALLENGE -- RAIN CHANCES.

--SYNOPSIS--
WATER VAPOR IMAGES SHOW A VORT MAX DROPPING SOUTH OVER THE TN VALLEY.
SURFACE DATA SHOW WEAK MOIST FLUX CONVERGENCE AXIS OUR OUR ERN
CWFA...WITH CONVECTION DEVELOPING AROUND VALDOSTA. STRONG TO SEVERE
CONVECTION ALSO UNDERWAY WITH THE SEA BREEZE OVER OUR WRN ZONES.

--FORECAST--
TONIGHT...SHORT RANGE ENSEMBLE POPS SHOW HIGHEST VALUES OVER OUR ERN
ZONES...POSSIBLY AS A REFLECTION OF SURFACE MOIST CONVERGENCE. HAVE
WORDED EVENING POPS TO REFLECT RADAR TRENDS.

THURSDAY...PRETTY MUCH KEPT CURRENT ZONE FORECAST AS STACKED LOW
STILL EXPECTED TO DEVELOP OVER THE CWFA.

FRIDAY...MODELS AGREE ON HAVING WEAK STACKED LOW PUSH W TO OUR WRN
CWFA. AVN IS WETTEST AND STRONGEST WITH THE SURFACE FEATURES...AND
EVEN HAS A WARM FRONT EXTENDING E FROM THIS LOW INTO THE REST OF OUR
CWFA. DEEP LAYER FLOW PROGGED TO TRANSITION TO ELY...SO WILL PUT
HIGHER POPS IN ERN ZONES TO ACCOUNT FOR E COAST SEA BREEZE.

FIRE WEATHER - NO HIGHLIGHTS.

MARINE - NO HIGHLIGHTS EXPECTED. HAVE BACKED WINDS IN THE LATER
PERIODS AS SURFACE LOW MOVES SW.

EXTENDED (SATURDAY THROUGH WEDNESDAY) - A PATTERN CHANGE IS IN SIGHT
AS MASSIVE UPPER RIDGE CENTERED OVER THE WRN USA AT THE BEGINNING OF
THE PERIOD RETROGRADES W WHILE TROUGHING DEVELOPS OVER THE ERN USA
BY WEDNESDAY. THIS AND MORE FAVORABLE LOWER TROPOSPHERIC FLOW
JUSTIFIES HIGHER POPS TUESDAY AND WEDNESDAY.

PRELIMINARY NUMBERS...
TLH 071/093 072/093 3535
PFN 074/090 074/090 3535
DHN 072/092 072/091 3535
ABY 071/092 071/090 3535
VLD 069/092 069/092 3536

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

TJT

In the hours before

Special weather statement, Jul 2, 10:00 AM EST, 5 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-022100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EDT TUE JUL 2 2002

...SOME STRONG STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN
ASSOCIATION WITH THE SEA BREEZE AND AN UPPER LEVEL DISTURBANCE MOVING
SOUTH THROUGH ALABAMA AND GEORGIA. THE SHOWERS AND STORMS WILL LINGER
INTO THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED
TO REACH SEVERE LIMITS...HOWEVER SOME COULD BECOME STRONG WITH BRIEF
TORRENTIAL DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT
LIGHTNING.

NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bay

When
July 2, 3:30 PM EST
Where
Bay County, Panama City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.167, -85.667

Dime size hail reported by a SKYWARN spotter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306787.